Jump to content

Birth Control


bella27
 Share

Recommended Posts

Whenever I have my period, my POTS spirals out of control. I am dizzy and tired and my memory and word retrieval problems become even more intense than they already are. I would like to take birth control to stop or at least lessen the effect of my periods but was wondering if birth control effects POTS in any other ways (positively or negatively)? Does it have any effect on blood volume? And do its horomones have any effects on POTS besides helping to regulate the menstrual cycle? Has anyone had good luck with a particular brand? Obviously, I would like one that does not make me emotional or gain weight...

Thanks so much for your feedback!!

R

Link to comment
Share on other sites

I have found that my birth control pills seem to help control some of my hormonal swings. I am taking Reclipsen now, which is a monophasic birth control pill, which is what would probably be best for you. The monophasic pills means that they have the same amount of both estrogen and progestin, and my doctor told me they were a very low dose pill. She also told me that it might help to take 2-3 packs in a row without having a period, and that has helped me, too.

Hope this helps!

Link to comment
Share on other sites

Wow, I was just "researching" about the female hormones yesterday, and was going to do a post when I read enough to ask questions. I think there could be a connection there somewhere. I personally don't ever feel well trying the hormones. It makes me really tired and bloaty. I also get the visual migraines. I was like that premenopause AND now in menopause.

Link to comment
Share on other sites

Some birth control pills raise blood pressure. My doctor looked up the side effects of brands and prescribed one known to raise blood pressure and I think that helped because I felt better on the pill. I can't remember the name.

I took birth control pills for many years without the 7 day break, thus no period, no migraine, no worsening of POTS symptoms.

I always had a migraine and increased POTS symptoms when I had my period to the point I would have a week I couldn't even leave the house.

I am now in menopause so no period, no migraine, no worsening of POTS symptoms. Just hot flashes which are nothing compared to how I was during my period.

Link to comment
Share on other sites

DO not take YAZ of a pill that messes with your potassium levels..... I ended up in the hospital.

I now take kariva ( mayo clinic put me on this one. I take it so I only have a period every 3rd month. It has really helped me. Good luck to you.

Link to comment
Share on other sites

I take Seasonique (which is also where you only have a period every 3 months). It has really worked amazingly for me. I went through a ton of different ones since I was 14 trying to find one that has worked for me and my symptoms. Finally been on this for two years now and my POTS symptoms are not worse while on my period. Hope you find something that works for you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...